Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 23, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 9, 2004, 7:07 PM CDT for Holt County, Nebraska. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2004, 7:07 PM CDT (00:07 UTC)
- Expired
- May 9, 2004, 8:00 PM CDT
- In force
- 53 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Holt County, NE
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 3:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1286 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 2678 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
291 WUUS53 KLBF 100007 SVRLBF NEC089-100100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 706 PM CDT SUN MAY 9 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOLT COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 800 PM CDT * AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES SOUTH OF EMMET...OR ABOUT 12 MILES SOUTHWEST OF ONEILL...AND MOVING EAST AT 30 MPH. ANOTHER SEVERE THUNDERSTORM LOCATED OVER SOUTHWESTERN HOLT COUNTY...WILL CONTINUE TO MOVE EAST AT 30 MPH...AND WILL CONTINUE TO IMPACT LOCATIONS ACROSS EXTREME SOUTHERN HOLT COUNTY. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTH OF ONEILL AROUND 715 PM CDT INMAN AROUND 725 PM CDT PAGE AROUND 735 PM CDT 8 MILES NORTH OF EWING AROUND 740 PM CDT LAT...LON 4254 9920 4212 9920 4212 9832 4254 9837 $$ BUTTLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 2:28 PM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, May 9, 2:28 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 228 PM CDT SUN MAY 9 2004 ...FORECAST FOCUS TSRAS AND SEVERE POTENTIAL IN THE NEAR TERM...THEN EXTENDED FCST... .DISCUSSION... NEAR TERM (TONIGHT THROUGH WEDNESDAY)...STORMY PATTERN TO CONTINUE THROUGHOUT THE NEAR PERIOD STARTING TONIGHT. PRECIPITATION WILL COME IN TWO WAVES WITH THE FIRST BATCH INITIATING ALONG THE DRYLINE BY LATE AFTERNOON. 50F DEWPOINT LINE ALIGNED FROM IML TO ONL BY 21Z THIS AFTERNOON AND THIS IS PROBABLY A TAD TOO FAR EAST (FOR LBF AND VICINITY) BASED ON THE LATEST SFC CHART. LENDING SUPPORT TO EARLY INITIATION IS THE WEAK CAP THIS AFTERNOON ALREADY EVIDENT FROM THE CU DEVELOPMENT JUST TO OUR EAST. SHEAR INITIALLY WEAK ON THE ORDER OF 25 TO 35 KTS (0-6KM) STRENGTHENS OVERNIGHT. SHOULD SEE SOME ROTATION WITH THESE OVERNIGHT...SO HAIL AND WIND THREAT LOOKS VIABLE...HOWEVER PLAYING THE CLIMO GAME...TORNADO THREAT SHOULD DIMINISH SUBSTANTIALLY AFTER SUNSET AS LL INVERSION SETS UP...AND WITH SRH VALS MARGINAL...TORNADO THREAT MINIMAL THIS AFTN AS WELL. SECOND BATCH OF PRECIP ARRIVES LATER TONIGHT AS A WEAK DISTURBANCE (ALREADY EVIDENT OVER CENTRAL WY) LIFTS EWD LATER THIS EVENING. NOSE OF H85 JET PENETRATES THE SWRN ZONES LATER TONIGHT LEADING TO THE NOTION OF INCREASED POPS. AS MENTIONED EARLIER...SHEAR LOOKS VERY FAVORABLE FOR ROTATING STORMS...TYPICALLY AT THAT TIME OF NIGHT...MORE OF A HAIL/WIND EVENT. BETTER SVR WX SCENARIO SETTING UP TOMORROW AFTERNOON AS SFC FRONT STALLS ACROSS NRN KS. SHEAR MUCH STRONGER IN THE VICINITY OF THIS FEATURE TOMORROW AFTERNOON AS EVIDENCED AT THE 0-6KM LVL AND EHI VALS IN EXCESS OF 3 MONDAY AFTN. OF COURSE SVR THREAT DEPENDS HEAVILY ON THE STRENGTH OF THE MCS TONIGHT AND WHERE THE FRONT DECIDES TO SET UP SHOP TOMORROW. INITIAL THOUGHTS PLACE THIS FEATURE ACROSS NRN KS EXTENDING NWD INTO NERN CO AND THE SRN NEBR PANHANDLE...MAINLY ALONG THE THETA E AXIS. IN SHORT WHEN IT DOES FIRE ALONG THE FRONT MON AFTN...IT WILL GET REAL INTERESTING. WITH LLJET COMMENCING ONCE AGAIN OVERNIGHT MONDAY NIGHT...TSRAS SHOULD HOLD TOGETHER AS THEY RIDE THE SWRLY MID LVL. INTO THE SWRN AND CENTRAL FA. MORE OF THE SAME ON TUESDAY AND WEDNESDAY AS WRN TROF AMPLIFIES. SHOULD SEE THE ARRIVAL OF SHORTWAVES EVERY 12 TO 18 HRS. AT THIS JUNCTURE...DIFFICULT TO PINPOINT TIMING AND LOCATION...SO CHANCE POPS RETAINED. LONG TERM (THURSDAY THROUGH SUNDAY)...EXTENDED FCST MORE IN DOUBT TODAY AS MODELS CONTINUE TO SLOW THE PROGRESSION OF THE LONG WAVE TROF LATER IN THE WEEK. ENSEMBLES CONTINUE TO INDICATE THE GFS SOLN THE OUTLIER WITH A SLOWER...AND MORE AMPLIFICATION IN THE H5 FLOW FROM FRIDAY ON. LOOKING AT THE ENSEMBLE MOS...THE GFS HAS THE HIGHEST POPS FOR LBF AND VTN FROM LATE FRIDAY THROUGH SUNDAY...AT OR NEAR 30 WITH THE OTHER MEMBERS MAINLY IN THE LOWER 20S. WITH CLIMO IN THE IN THE LOWER TO MID 30S FOR POPS...AM INCLINED TO LEAVE THE WEEKEND DRY FOR NOW. AS FOR TEMPERATURES...COOL BIAS EVIDENT AGAIN AS THE GFS IS THE COOLEST OF THE ENSEMBLE MEMBERS. THIS BIAS IS REFLECTED IN THE MEX NUMBERS AS WELL. WITH THIS IN MIND...WILL GO WITH WARMER THAN GUIDANCE TEMPS FOR TEMPS THIS WEEKEND. && .SYNOPSIS... 19Z SFC ANALYSIS INDICATING SFC LOW OVER ERN SD WITH SFC TROF EXTENDING SSWD INTO NORTHERN...THEN SWRN NEBR. CONVECTION ALREADY FIRING IN THE VICINITY OF THIS BOUNDARY ACROSS E CENT COLORADO. FURTHER WEST...WEAK DISTURBANCE ENTERING CENTRAL WYOMING ATTM WITH SEVERAL ELEVATED TOWERS FIRING ACROSS SERN WYOMING. INITIATION STILL LOOKS FAVORABLE ALONG THE DRYLINE WITH THE WEAKEST CAP NOTED ACROSS THE SRN THIRD OF THE FA. && .LBF...WATCHES/WARNINGS/ADVISORIES...NONE. && CLB
Hazardous weather outlook, May 9, 3:45 PM CDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 PM CDT SUN MAY 9 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-101030- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 345 PM CDT SUN MAY 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS EVENING. SEVERAL BOUNDARIES REMAIN ACROSS THE STATE WITH A WEAK COLD FRONT MOVING SOUTHEAST ACROSS NORTHWESTERN NEBRASKA. AS THE FRONT MOVES EAST...IT WILL ENCOUNTER AN UNSTABLE ATMOSPHERE WITH THUNDERSTORMS EXPECTED TO DEVELOPMENT IN AREAS EAST OF A LINE FROM NAPER IN BOYD COUNTY...TO STAPLETON IN LOGAN COUNTY...TO PALISADE IN HAYES COUNTY. THE MAIN THREAT WILL BE LARGE HAIL AND STRONG WINDS. OVERNIGHT LINGERING SHOWERS AND THUNDERSTORMS ARE POSSIBLE...HOWEVER THE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY THE COLD FRONT WILL STALL ACROSS EASTERN NEBRASKA AND BEGIN TO MOVE NORTH AS A WARM FRONT ACROSS THE PANHANDLE. AREAS SOUTH OF THE FRONT WILL HAVE A CONTINUED THREAT OF SEVERE WEATHER...GENERALLY SOUTH OF A GORDON IN SHERIDIAN COUNTY...TO TAYLOR IN LOUP COUNTY LINE. ON TUESDAY A DISTURBANCE WILL MOVE EAST ACROSS THE ROCKIES AND INTERACT WITH SEVERAL BOUNDARIES REMAINING OVER THE CENTRAL PLAINS...GIVING THE ENTIRE OUTLOOK AREA A CHANCE FOR SEVERE THUNDERSTORMS. THE CHANCE FOR SHOWERS WILL LINGER INTO WEDNESDAY AS THE SYSTEM MOVES SOUTHEAST THROUGH THE PLAINS STATES. COOLER AIR WILL RETURN BEHIND THE FRONTAL SYSTEM WITH TEMPERATURES RETURNING TO MORE SEASONABLE READINGS THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THIS EVENING IN AREAS EAST OF A LINE FROM SPRINGVIEW IN KEYA PAHA COUNTY...TO PALISADE IN HAYES COUNTY. ACTIVATION MAY ALSO BE REQUIRED ON MONDAY AND TUESDAY ACROSS PORTIONS OF THE OUTLOOK AREA. MASEK
In the hours before
Local storm report, May 9, 5:47 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
547 PM CDT SUN MAY 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 8 NE DUNNING 41.91N 99.99W
05/09/2004 0.88 INCH BLAINE NE PUBLIC
&&
JMCLocal storm report, May 9, 6:32 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
632 PM CDT SUN MAY 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 12 ESE ROSE 42.10N 99.31W
05/09/2004 0.75 INCH ROCK NE PUBLIC
&&
JMCLocal storm report, May 9, 6:42 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
642 PM CDT SUN MAY 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0631 PM HAIL 19 SW ATKINSON 42.34N 99.24W
05/09/2004 1.00 INCH ROCK NE PUBLIC
&&
JMCLocal storm report, May 9, 6:53 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
653 PM CDT SUN MAY 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 10 W DUNNING 41.83N 100.30W
05/09/2004 1.75 INCH THOMAS NE EMERGENCY MNGR
&&
JMCLocal storm report, May 9, 6:57 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
657 PM CDT SUN MAY 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL 5 W DUNNING 41.83N 100.20W
05/09/2004 1.75 INCH BLAINE NE EMERGENCY MNGR
&&
JMCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:16 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 29 min |
| May 9, 8:11 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 49 min |
| May 9, 8:14 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 46 min |
| May 9, 9:01 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 59 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.